What causes superficial bump on my breast while on birth control?
User rating for this question
active female.. no children and have been taking birth control for quite sometime. ive had a superficial bump on my left breast for almost a month. now I have a superficial bump in my left armpit..
Posted Fri, 7 Feb 2014 in Women's Health
Answered by Dr. Aarti Abraham 8 minutes later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. Breast lumps are a common side effect of birth control. That is one reason I can think of. THe other is your age - 43 is near peri menopause. It is a time of hormonal fluctuations and changes, due to which again breast lumps are common. It is advisable to have a gynecological check up to ensure that the lump is benign, and does not mandate removal. In my opinion, it is more likely to be benign ( a small cyst or area of fibrosis or increased density ) as such changes are more common with birth control. The bump in the armpit could be an enlarged draining lymph node, that drains the breast. Given the lymph node too in conjunction with the lump, please go for clinical examination by a doctor and if necessary, imaging ( sonography and mammogram ). There is no cause for panic, as these changes are quite common, and more often than not, harmless. All the best Please feel free to discuss further.
Follow-up: What causes superficial bump on my breast while on birth control? 5 minutes later
guess I was hoping the bump in the armpit might have been an ingrown hair or something. My doctor had me on Keflex for a couple weeks before the bump in the armpit was discovered but it didn't change the bump in the breast. should I be worried
Answered by Dr. Aarti Abraham 9 hours later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hi It could be an ingrown hair, but that should have responded to the antibiotics. I see no scope for worry, but why neglect a proper evaluation of a breast lump , however superficial and painless it is ?